Beta Blocker Overdose – Treatment, Symptoms, Amount


Beta Blocker is an important drug widely used for maintaining the blood pressure. The drug is usually prescribed to treat the high blood pressure. The main ingredient of the drug is beta-adrenergic blocking substance. It actually blocks the adrenalin substance in the body in order to control the blood pressure. However, if the prescribed dose of a beta blocker exceeds, then the patient might encounter deadly reactions. The patient might suffer irregular heartbeats and nervous failure which can lead to death.


Beta Blocker is very important drug for many patients across the globe. However, it is very much necessary to follow the advice and guidelines of the doctors while using it. The overdose reactions are drastic and deadly at the same time.

Symptoms of Beta blocker overdose

It is very important for any patient to observe the symptoms of an overdose. Paying attention to the symptoms could save the life of the patient.


  • The major trouble with overdose of beta blocker with lungs. The breathing problem and trouble are the most common with the beta blocker overdose. The symptoms might get worse for the Asthma patient.
  • Blurred Vision and Double Vision are also very common and frequent symptoms for this disease.
  • The irregular heartbeats become a major trouble for the overdose of the drug. Low Blood Pressure adds insult to the injury for the cardiovascular problems. It might lead to heart attack and stroke in some cases and ultimately death.
  • Nervous System gets badly affected by the overdose of the beta blocker. The failure in the nervous system may lead to anxiety, panic, weakness and convulsion and weakness. The effect on the nervous system leads to dangerous conditions like Coma, Convulsions and Confusion.

The symptoms are majorly found in the respiratory organs and in the nervous system. The risk associated with the beta blocker overdose is very high and therefore it is very much important to keep a check on the symptoms when you are taking the medicine.

Amount of Beta Blocker Overdose

The amount of beta blocker is dependent on the individual. There are plenty of considerations while limiting the dosage of the beta blocker for a patient. The medical history is an important consideration. For example, if someone is having cardiovascular problems then the dosage becomes comparatively less. The patients with diabetes history are also easily susceptible to beta blocker overdose. So, it is very important to consult with a doctor before opting for a beta blocker medicine. The harm of the overdose can be disastrous as compare to the benefits of the medicine.


Beta Blocker Overdose Treatment

It is important to reach out to doctors for the Beta Blocker Overdose. It is highly risky for some patients, and the extra dosage of the beta blocker should be released from the body as soon as possible.


Doctors try to wash out the beta blocker by anti-beta blocker drug. However, it may not be able to contain the toxicity of the drug. It can be achieved by the Gastric Lavage. In a serious condition, gastric lavage becomes very essential.

The Activated Charcoal supports for the patient sometimes help to remove the overdose of the Beta Blocker. However, if the Beta Blocker is troubling the patient in breathing then breathing support may be initiated.

EKG Tests are generally conducted to get a clear idea about the health condition of the patient. However, if the blood pressure and the heartbeat of the patient fall down sharply then medicines can be given to control the blood pressure and heart beats. Anti-poisoning medicine sometimes also helps the patient.

The treatment largely depends upon the symptoms and the issues of the patients. The treatment procedure gets changed with the affected area like Lungs and Heart.

Similar Posts:


Leave a Reply

Your email address will not be published.